West Virginia, 2007Damaging Winds in West Virginia, August 8, 2007
August 8, 2007 · NWS PBZ · 5 events in 2 counties and zones
Scattered severe thunderstorms developed along a boundary across northern West Virginia, and western Pennsylvania.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms developed along a boundary across northern West Virginia, and western Pennsylvania.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 8, 2:20 PM EST, 10 minutes earlier.
Area forecast discussion, Aug 8, 2:20 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
320 PM EDT WED AUG 8 2007
.SYNOPSIS...
A WARM FRONT WILL MAINTAIN VERY WARM AND HUMID CONDITIONS ACROSS
THE UPPER OHIO VALLEY INTO FRIDAY, AND BE THE FOCUS FOR SCATTERED
THUNDERSTORMS TO DEVELOP. SOME STORMS CAN HAVE HEAVY RAIN AND ALSO
BE SEVERE WITH DAMAGING WIND AND HAIL. THUNDERSTORMS WILL BE MORE
NUMEROUS LATE THURSDAY, WHEN A LOW PRESSURE CENTER ON THE FRONT
MOVES THROUGH THE OHIO VALLEY. MIDWEST HIGH PRESSURE WILL PROVIDE
LOWER HUMIDITY THIS WEEKEND.
&&
.NEAR TERM /THROUGH THURSDAY/...
PER COLLABORATION WITH SPC AND NEIGHBORING WFOS, HAVE ISSUED A
SEVERE THUNDERSTORM WATCH (#568) UNTIL 10 PM.
SCATTERED SHWRS/TSTMS HAVE POPPED UP FROM PITTSBURGH SOUTHWARD THIS
AFTN...AS A WEAK WAVE CROSSES THE AREA IN WESTERLY FLOW
ALOFT...ALLOWING FOR BREAKING OF THE CAP. A COUPLE OF THE STORMS
MAY REACH SEVERE LIMITS FOR WIND AND HAIL, HENCE THE SEVERE
THUNDERSTORM WATCH. THERE CAN ALSO BE LOCALLY HEAVY RAINFALL. FURTHER
NORTH...WITH THE WARM AIR ALOFT/CAPPING...LITTLE IF ANY ACTIVITY
IS EXPECTED THRU THIS EVENING. AM MONITORING SITUATION AS
CONSIDERING FLASH FLOOD WATCH WHERE THUNDERSTORMS WITH HEAVY RAIN
REPEAT.
WITH HEAT INDICES APPROACHING 100 DEGREES ACROSS SW PA/NORTHERN
WV/EAST CENTRAL OHIO...WILL RETAIN THE HEAT ADVISORY UNTIL 8 PM.
THE NEXT SIGNIFICANT WAVE...BOTH AT THE SFC AND ALOFT...WILL
APPROACH THE REGION THURSDAY. DEEP LAYER MOISTURE IS
SIGNIFICANT...WITH PRECIPITABLE WATERS AROUND 2 INCHES. WITH THE
FRONTAL BOUNDARY HOVERING OVER THE REGION...NUMEROUS SHWRS/TSTMS
WILL DEVELOP BY THU AFTN.
ON THURSDAY, DEEP LAYER SHEAR IS MARGINAL FOR ORGANIZED
SEVERE...SO WILL USE GUSTY WIND WORDING FOR THE TSTMS. WILL ALSO
INCLUDE HEAVY RAINFALL WORDING WITH THE DEEP TROPICAL MOISTURE
LAYER. THINK THE CLOUDS AND GREATER PRECIP COVERAGE WILL TEMPER
THE HEAT A BIT...KEEPING HEAT INDICES UNDER ADVISORY LEVELS THU
AFTN.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
WILL MAINTAIN MENTION OF NUMEROUS THUNDERSTORMS WITH POSSIBILITY
OF GUSTY WINDS AND HEAVY RAIN THURSDAY NIGHT AS RECENT SREF AND GFS
ENSEMBLE MEMBERS SHOW A LOW PRESSURE CENTER MAINTAINING ORGANIZED
LIFT AS IT MOVES THROUGH THE UPPER OHIO VALLEY ALONG THE CURRENT
WARM FRONT. SPC HAS SLIGHT RISK OF SEVERE THUNDERSTORMS INTO
THURSDAY NIGHT AND HPC HAS A MODERATE RISK OF EXCESSIVE
THUNDERSTORM RAINS.
IN THE WAKE OF THE LOW PRESSURE CENTER, NORTHWEST WINDS WILL BEGIN
TO BRING LOWER HUMIDITY INTO THE UPPER OHIO VALLEY. SO EXPECT MORE
SEASONABLE LEVELS OF TEMPERATURE AND HUMIDITY FRIDAY AS INDICATED
BY A CONSENSUS OF GFS AND NAM MOS VALUES, AND LITTLE IF ANY CHANCE
OF THUNDERSTORMS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
BOTH RECENT GFS AND ECMWF MODEL RUNS SHOW AN UPPER LEVEL RIDGE
REMAINING ACROSS THE PLAINS STATES INTO EARLY NEXT WEEK. THIS
SCENARIO WILL MAINTAIN SEASONABLE VALUES OF TEMPERATURE AND
HUMIDITY ACROSS THE UPPER OHIO VALLEY THESE DAYS IN CONCERT WITH
HPC GUIDANCE AND GFS OPERATIONAL MOS VALUES. SINCE MODELS SHOWED
NO CONSENSUS ON ANY SMALLER SCALE SYSTEMS PROVIDING PERIODS OF
ORGANIZED LIFT, NO MENTION OF SHOWERS AND THUNDERSTORMS WAS
INCLUDED.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
LOW END VFR/MVFR CONDITIONS WILL PREVAIL IN HAZE THROUGH TODAY.
AREAS OF IFR/LIFR ACROSS THE NORTHERN DISTRICTS WILL LIFT BY
MIDDAY. AREAS OF MVFR WILL PREVAIL IN/NEAR SHOWERS AND
THUNDERSTORMS THIS AFTN/EVE. FOR THURSDAY THROUGH EARLY
FRIDAY...THE FRONTAL BOUNDARY WILL MOVE BACK OVER THE AREA...WITH
A SFC LOW LOVING ALONG THE FRONT. SCATTERED TO NUMEROUS TSTMS WILL
DEVELOP BY THURSDAY AFTN...WITH A GREATER COVERAGE OF
MVFR/OCCASIONAL IFR CONDITIONS. VFR CONDITIONS WILL BUILD IN FOR
THE WEEKEND...AS THE FRONT FINALLY EXITS TO THE SOUTH.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ039>041-
048>050-057>059-068-069.
PA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ020-021-
029>032.
WV...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ001>004-012-
021-022.
&&Hazardous weather outlook, Aug 8, 2:26 PM EST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
326 PM EDT WED AUG 8 2007
OHZ039>041-048>050-PAZ020-021-030-WVZ001-002-091930-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-BEAVER-
ALLEGHENY-WESTMORELAND-HANCOCK-BROOKE-
326 PM EDT WED AUG 8 2007
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
NATIONAL WEATHER SERVICE SAYS HOT AND HUMID CONDITIONS THIS
AFTERNOON AND EARLY EVENING WILL PRODUCE HEAT INDICES OF 100 TO
104.
THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EARLY TONIGHT. THE PRIME THREAT IS DAMAGING WIND. THE
THUNDERSTORMS CAN ALSO PRODUCE HEAVY RAIN. LOCATIONS GETTING MORE
THAN 2 INCHES OF RAIN IN A COUPLE HOURS CAN EXPERIENCE FLOODING
ALONG SMALL STREAMS AND WHERE DRAINAGE IS POOR.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THURSDAY INTO
THURSDAY NIGHT. THE PRIMARY SEVERE THREAT WILL BE DAMAGING
THUNDERSTORM WINDS. THE THUNDERSTORMS CAN ALSO PRODUCE HEAVY RAIN.
LOCATIONS GETTING MORE THAN 2 INCHES OF RAIN IN A COUPLE HOURS CAN
EXPERIENCE FLOODING ALONG SMALL STREAMS AND WHERE DRAINAGE IS
POOR.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
PAZ007>009-013>016-022-023-091930-
MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-ARMSTRONG-
INDIANA-
326 PM EDT WED AUG 8 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THE NATIONAL WEATHER SERVICE SAYS THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT. THE PRIME THREAT
IS DAMAGING WIND. THE THUNDERSTORMS CAN ALSO PRODUCE HEAVY RAIN.
LOCATIONS GETTING MORE THAN 2 INCHES OF RAIN IN A COUPLE HOURS CAN
EXPERIENCE FLOODING ALONG SMALL STREAMS AND WHERE DRAINAGE IS
POOR.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THURSDAY INTO
THURSDAY NIGHT. THE PRIMARY SEVERE THREAT WILL BE DAMAGING
THUNDERSTORM WINDS. THE THUNDERSTORMS CAN ALSO PRODUCE HEAVY RAIN.
LOCATIONS GETTING MORE THAN 2 INCHES OF RAIN IN A COUPLE HOURS CAN
EXPERIENCE FLOODING ALONG SMALL STREAMS AND WHERE DRAINAGE IS
POOR.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
MDZ001-WVZ023-041-091930-
GARRETT-PRESTON-TUCKER-
326 PM EDT WED AUG 8 2007
...SEVERE THUNDERSTORM WATCH 568 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN
WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
THE NATIONAL WEATHER SERVICE SAYS SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EARLY TONIGHT. THE PRIME THREAT IS DAMAGING WIND AND
HAIL. THE THUNDERSTORMS CAN ALSO PRODUCE HEAVY RAIN. LOCATIONS
GETTING MORE THAN 2 INCHES OF RAIN IN A COUPLE HOURS CAN
EXPERIENCE FLOODING ALONG SMALL STREAMS AND WHERE DRAINAGE IS
POOR.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THURSDAY INTO
THURSDAY NIGHT. THE PRIMARY SEVERE THREAT WILL BE DAMAGING
THUNDERSTORM WINDS. THE THUNDERSTORMS CAN ALSO PRODUCE HEAVY RAIN.
LOCATIONS GETTING MORE THAN 2 INCHES OF RAIN IN A COUPLE HOURS CAN
EXPERIENCE FLOODING ALONG SMALL STREAMS AND WHERE DRAINAGE IS
POOR.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN LATE THURSDAY.
OHZ057>059-068-069-PAZ029-031-032-WVZ003-004-012-021-022-091930-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-WASHINGTON-GREENE-FAYETTE-
OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
326 PM EDT WED AUG 8 2007
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 568 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
SEVERE THUNDERSTORM WATCH.
NATIONAL WEATHER SERVICE SAYS HOT AND HUMID CONDITIONS THIS
AFTERNOON AND EARLY EVENING WILL PRODUCE HEAT INDICES OF 100 TO
104.
THE NATIONAL WEATHER SERVICE SAYS SEVERE THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON AND EARLY TONIGHT. THE PRIME THREAT IS
DAMAGING WIND AND HAIL. THE THUNDERSTORMS CAN ALSO PRODUCE HEAVY RAIN.
LOCATIONS GETTING MORE THAN 2 INCHES OF RAIN IN A COUPLE HOURS CAN
EXPERIENCE FLOODING ALONG SMALL STREAMS AND WHERE DRAINAGE IS
POOR.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THURSDAY INTO
THURSDAY NIGHT. THE PRIMARY SEVERE THREAT WILL BE DAMAGING
THUNDERSTORM WINDS. THE THUNDERSTORMS CAN ALSO PRODUCE HEAVY RAIN.
LOCATIONS GETTING MORE THAN 2 INCHES OF RAIN IN A COUPLE HOURS CAN
EXPERIENCE FLOODING ALONG SMALL STREAMS AND WHERE DRAINAGE IS
POOR.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN LATE THURSDAY.
In the hours before
Special weather statement, Aug 8, 12:11 PM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
111 PM EDT WED AUG 8 2007
PAZ031-032-081830-
GREENE-FAYETTE-
INCLUDING THE CITIES OF...WAYNESBURG...FAIRDALE...UNIONTOWN...
CONNELLSVILLE...OHIOPYLE
111 PM EDT WED AUG 8 2007
THROUGH 230 PM...SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE
SOUTHEAST AT 20 MPH ACROSS NORTHEAST GREENE COUNTY AND FAYETTE
COUNTY. THE STRONGEST STORM WILL AFFECT ANTRAM BY 120 PM AND
FAIRCHANCE BY 2 PM. THIS STORM IS CAPABLE OF PRODUCING WIND
GUSTS TO 45 MPH AND RAINFALL OF OVER ONE INCH.
Local storm report, Aug 8, 1:05 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
205 PM EDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL 1 S SCOTTDALE 40.09N 79.59W
08/08/2007 E0.75 INCH FAYETTE PA TRAINED SPOTTER
SKWARN SPOTTER REPORTED PENNY SIZED HAIL 1 SOUTH
SCOTTDALE.
&&Special weather statement, Aug 8, 1:09 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
209 PM EDT WED AUG 8 2007
MDZ001-OHZ039-048>050-057>059-068-069-PAZ029-031-032-WVZ002>004-022-
023-081915-
BELMONT OH-BROOKE WV-COSHOCTON OH-FAYETTE PA-GARRETT MD-GREENE
PA-GUERNSEY OH-HARRISON OH-JEFFERSON OH-MARSHALL WV-MONONGALIA
WV-MONROE OH-MUSKINGUM OH-NOBLE OH-OHIO WV-PRESTON WV-TUSCARAWAS
OH-WASHINGTON PA-
209 PM EDT WED AUG 8 2007
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
GARRETT...MONROE...NOBLE...MUSKINGUM...BELMONT...GUERNSEY...
HARRISON...COSHOCTON...JEFFERSON...TUSCARAWAS...FAYETTE...
WASHINGTON...GREENE...PRESTON...MONONGALIA...MARSHALL...OHIO AND
BROOKE...
AT 202 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A SCATTERED LINE OF STRONG THUNDERSTORMS EXTENDING FROM
SOUTHERN COSHOCTON COUNTY OHIO TO CENTRAL FAYETTE COUNTY
PENNSYLVANIA MOVING SOUTH AT 20 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
BOBTOWN...BROWNSVILLE...BUZZ...CALIFORNIA...CARMICHAELS...
CHALKHILL...CLAYSVILLE...CONNELLSVILLE...DUNBAR...ELLIOTTSVILLE...
FARMINGTON...GREENSBORO...HOPWOOD...MARIANNA...MARKLEYSBURG...
MASONTOWN...MOUNT MORRIS...NEMACOLIN...OHIOPYLE...ROGERSVILLE...
RYERSON STATION...SWARTS...WALTERSBURG...WAYNESBURG...ALEPPO...
DUNKARD...LIPPINCOTT...MORRISVILLE...MOUNT CARMEL...OAK FOREST...
RICES LANDING...ADAMSVILLE...ADENA...ALLEDONIA...BARKCAMP STATE
PARK...BARNESVILLE...BENWOOD...BELLAIRE...BETHESDA...BIRMINGHAM...
BODEN...BRIDGEPORT...BRIDGEVILLE...BYESVILLE...CAMBRIDGE...
CAMERON...CHANDLERSVILLE...CLARINGTON...CLENDENING...CONESVILLE...
COOPERDALE...COSHOCTON...CUMBERLAND...DILLONVALE...PHILO...DUNCAN
FALLS...FERNCLIFF...FLUSHING...FREEPORT...GILMORE...JUG RUN...
KIMBOLTON...LONDONDERRY...MARTINS FERRY...MORRISTOWN...NELLIE...NEW
ATHENS...NEW CONCORD...NEWCOMERSTOWN...NORWICH...OLD WASHINGTON...
OTSEGO...PIEDMONT...PLAINFIELD...POWHATAN POINT...QUAKER CITY...
RAYLAND...SAINT CLAIRSVILLE...SALT FORK STATE PARK...SENECA LAKE
PARK...SENECAVILLE...SHADYSIDE...SOMERTON...TILTONSVILLE...
TIPPECANOE...WARSAW...WEST LAFAYETTE...YORKVILLE...WINDSOR
HEIGHTS...ACCIDENT...BITTINGER...FRIENDSVILLE...MINERAL SPRING...
BETHLEHEM...BLACKSVILLE...BRUCETON MILLS...CHEAT NECK...
CLEARVIEW...CLIFTON MILLS...DALLAS...DENVER HEIGHTS...GLEN
EASTON...GLENDALE...WARWOOD...HAZELTON...LAUREL RUN...LONE OAK...
MCMECHEN...MOUNDSVILLE...ROCKLICK...SHERRARD...TRIADELPHIA...VALLEY
GROVE...WHEELING...WANA...WEST LIBERTY AND WOODLANDS
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
FREQUENT...INTENSE LIGHTNING...TORRENTIAL DOWNPOURS WITH HEAVY
PONDING OF WATER ON ROADWAYS AND HAIL HAVE BEEN REPORTED WITH THESE
STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS
TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM
WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY. IF TRAVELING IN A MOTOR VEHICLE...BE PREPARED FOR SUDDEN
DROPS IN VISIBILITY IN HEAVY RAINS AND HEAVY PONDING OF WATER ON
ROADWAYS.
Local storm report, Aug 8, 2:04 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
304 PM EDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM TSTM WND DMG NEW SALEM-BUFFINGTON 39.93N 79.82W
08/08/2007 FAYETTE PA COUNTY OFFICIAL
TREES REPORTED DOWN IN THE UPPER MIDDLETOWN AND NEW SALEM
AREAS.
&&Thunderstorm Wind, Marshall
- When
- August 8, 2:30 PM EST
- Where
- Marshall County, 1.74 mi SW of Grave Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 39.850, -80.740
Emergency management reported tress down.
Thunderstorm Wind, Tucker
- When
- August 8, 5:27 PM EST
- Where
- Tucker County, 4.88 mi W of St George
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 39.180, -79.790
Emergency management reported large trees down on Pifer Mountain.
Thunderstorm Wind, Tucker
- When
- August 8, 5:37 PM EST
- Where
- Tucker County, 3.02 mi WSW of St George
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 39.150, -79.750
Emergency management reported large trees down near Clover Run.
Thunderstorm Wind, Tucker
- When
- August 8, 5:45 PM EST
- Where
- Tucker County, 0.69 mi N of Porterwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 39.090, -79.680
Emergency management reported large trees down on RT 72 near Parsons.
Thunderstorm Wind, Tucker
- When
- August 8, 5:46 PM EST
- Where
- Tucker County, 2 mi E of Parsons
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 39.100, -79.283
Emergency management reported large trees down along route 219.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Alabama, August 8 to 23, 200711 deaths · 408 injured · 39 events
- Tornadoes and Flash Flooding in New York, August 8, 20079 injured · EF2 · 11 events
- Flash Flood and Hail in Illinois, August 8, 2007$250,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Kansas, August 8 to 9, 2007$79,000 · 1 in hail · 25 events
- Hail and Damaging Winds in Kansas, August 8, 2007$52,000 · 1.75 in hail · 29 events
- Lightning Strikes in New Jersey, August 8, 20071 injured · $61,000 · 2 events
- Tornado and Flash Flood in Missouri, August 8 to 9, 2007$36,000 · EF0 · 20 events
- Heat in Alabama, August 8 to 14, 20074 injured · 14 events
- Hail and Damaging Winds in Pennsylvania, August 8, 2007$65,000 · 50 kt wind · 6 events
- Lightning Strike in Pennsylvania, August 8, 20071 injured · $55,000 · 1 event
- Flash Flooding in Iowa, August 8 to 9, 2007$65,000 · 3 events
- Flash Flooding and Flood in New Jersey, August 8, 2007$50,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49002, 49003, 49004, 49005, 49006.